Journal of Mathematical Sciences

, Volume 185, Issue 4, pp 554–566 | Cite as

Nonunique continuation for the Maxwell system


An example of the stationary Maxwell system, which has a nontrivial smooth solution with a compact support is given; the coefficients ε and μ belong to C α for all α < 1. Our example shows that the stationary Maxwell system does not possess a unique continuation property in the ease of nonsmooth coefficients. Bibliography: 5 titles.


Compact Support Smooth Solution Unique Continuation Maxwell System Unique Continuation Property 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    M. Eller and M. Yamamoto, “A Carleman inequality for the stationary anisotropic: Maxwell system,” J. Math. Pures Appl., 86, 449-462 (2006).MathSciNetMATHGoogle Scholar
  2. 2.
    T. Suslina, “Absolute continuity of the spectrum of the periodic Maxwell operator in a layer,” Zap. Nauchn. Semin. POMI, 288, 232-255 (2002).Google Scholar
  3. 3.
    N. Filonov, “Second order elliptic equation of divergence form having a compactly supported solution,” Probl. Mat. Anal., 22, 246-257 (2001).MATHGoogle Scholar
  4. 4.
    K. Miller, “Nonunique continuation for uniformly parabolic and elliptic equations in self-adjoint divergence form with Holder continuous coefficients,” Arch. Rat. Mech Anal., 54, No 2, 105-117 (1974).MATHCrossRefGoogle Scholar
  5. 5.
    A. Pliŝ, “On nonuniqueness in Cauchy problem for an elliptic second order equation,” Bull. de l’Acad. Polon. Se., série Sc., Math., Astr., Phys., 11, No. 3, 95-100 (1963).MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2012

Authors and Affiliations

  1. 1.St. Petersburg Department of the Steklov Mathematical lnstituteSt. PetersburgRussia

Personalised recommendations